Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 31, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 2, 2025, 11:07 PM EDT for Floyd County, Polk County, Georgia. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2025, 11:07 PM EDT (03:07 UTC)
- Expired
- Aug 3, 2025, 12:45 AM EDT
- In force
- 98 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Floyd County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231
WGUS52 KFFC 030307
FFWFFC
GAC115-233-030445-
/O.NEW.KFFC.FF.W.0031.250803T0307Z-250803T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
1107 PM EDT Sat Aug 2 2025
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Southwestern Floyd County in northwestern Georgia...
Northwestern Polk County in northwestern Georgia...
* Until 1245 AM EDT.
* At 1107 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cave Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3411 8543 3416 8533 3404 8534 3401 8541
FLASH FLOOD...RADAR INDICATED
$$
Culver1 follow-up statement
105
WGUS72 KFFC 030437 RRB
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
1237 AM EDT Sun Aug 3 2025
GAC115-233-030447-
/O.EXP.KFFC.FF.W.0031.000000T0000Z-250803T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Floyd GA-Polk GA-
1237 AM EDT Sun Aug 3 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM EDT EARLY THIS MORNING
FOR SOUTHWESTERN FLOYD AND NORTHWESTERN POLK COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3408 8542 3411 8543 3416 8533 3404 8534
3401 8541
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 9:51 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 2, 9:51 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
951 PM EDT Sat Aug 2 2025
...Evening Update...
.UPDATE...
Issued at 939 PM EDT Sat Aug 2 2025
The focus for the next few hours will be across northwest and far
western Georgia along the periphery of the wedge boundary. Nearly
stationary thunderstorms in this area are taking advantage of the
very moist airmass characterized by PWATs over 2" in this
corridor, leading to observed one hour rainfall totals locally
over 2" and three hour rainfall totals locally over 4". With very
light steering flow, any thunderstorms in this area will tend to
linger and bring localized flash flooding concerns. While the
relatively isolated nature of the heavy rainfall and flooding
potential will preclude a Flood Watch at this time, locations in
northwest/far west Georgia can expect the localized flash
flooding potential to be maximized over the next few hours.
RW
&&
.SHORT TERM...
(This evening through Sunday)
Issued at 322 PM EDT Sat Aug 2 2025
Key Messages:
- Growing concern for heavy rainfall and instances of flash
flooding across portions of NW Georgia (terrain induced) and
Central Georgia.
- Stronger thunderstorms may be capable of producing damaging
downburst winds 40 to 60 MPH across Central Georgia.
- 'Cool' below normal temperatures will stick around on Sunday with
forecast high temperatures in the 70s to low 80s.
There are many factors contributing to the forecast for today.
Overnight a 'wedge' front took up residence across much of northeast
Georgia (including the ATL metro) and is the reason for the blanket
of cloud cover and drizzle in those areas this morning. Outside of
the wedge a stationary boundary has set up over portions of Central
Georgia -- roughly Columbus to Macon and extending southeast. A
surface trough is also in place across far NW Georgia. It's along
and in the vicinity of these two boundaries (stationary boundary and
trough) that scattered to widespread showers and thunderstorms have
begun to develop. With strong westerly flow nearly parallel to the
stationary boundary and high PWs, storms are likely to be slow-
moving and/or develop over the same areas. Storms forming in NW GA
are likely to be enhanced by the terrain and a weak shortwave that
will be sliding across the region later this evening. While
temperatures are lower than in previous days, the airmass over our
area still remains quite moist with PWs ranging 1.8 to 2.2 inches
(per current SPC Mesoanalysis). These PWs combined with CAPE values
up 2000-3500 J/kg will allow for storms to be efficient rainfall
producers and could produce local rainfall rates of up to 2-3"/hour.
Thus, heavy rainfall and flash flooding is a growing concern for
both NW and Central GA as we head into the evening. In addition to
flooding, stronger thunderstorms may be capable of producing
damaging downburst winds up to 50 MPH, small hail, and frequent
lightning.
WPC has updated the latest Excessive Rainfall Outlook to include a
Slight Risk (Level 2 of 4) across NW Georgia down through Central
Georgia. This does not include the Atlanta Metro. A Marginal Risk
(Level 1 of 4) remains in place for roughly the same areas on Sunday
(tomorrow). Anticipate rainfall totals over the next 24 hours will
range from 1 to 3 inches with locally higher amounts up to 4 inches
in the locations previously mentioned. A Marginal Risk (Level 1 of
5) for severe storms remains in place across Central Georgia for
this afternoon.
For locations under the influence of the wedge, only rainfall is
expected through the remainder of the day. Isolated to widely
scattered rain showers and perhaps isolated thunderstorms look to
persist through the overnight hours. Clouds will once again fill
back in overnight and patchy fog will also be possible particularly
in areas that receive heavy rainfall this afternoon and evening.
Overnight lows will be in the 60s and forecast highs for Sunday will
range from the mid 70s to low 80s (Upper 60s to low 70s in NE
Georgia).
07
&&
.LONG TERM...
(Monday morning through next Friday)
Issued at 322 PM EDT Sat Aug 2 2025
Key Messages:
- Elevated rainfall totals likely to lead to flooding issues
this week.
- Below normal high temps to start the week due to increase
cloud cover and rainfall.
Discussion:
Flooding will be the main story for the long term as we grow
increasingly concerned in multiple days of rainfall that are likely
to lead to flooding concerns. The front has just about stalled out
over central Georgia near MCN and CSG and is expected to drift
further south potentially but overall stay in the central GA
vicinity near or south of the fall line. This along with the moist
airmass in place will lead to the focus in increased rainfall and
higher rainfall totals through mid week. To our west the trough will
also help funnel in moisture into the area. Forecasted PWATs are
expected to remain in the 2-2.2" range which is above the 90th
percentile and also reaching record daily maxes for this time of
year. Add in daytime heating resulting in convectively enhanced
precipitation, little to no shear and these slow moving storms will
be capable of dropping increased amounts of rainfall over short time
periods. Our current forecasted rainfall totals through mid week are
~4-6 inches over this central Georgia portion with amounts of 1-3
inches north of the front. The Euro has trended wetter while the GFS
a bit drier but overall even the 10th percentile is showing 1-3
inches. The higher end amount does seem to have become a little bit
more in the realm of possibility as opposed to yesterday but still
may be a little too high at close to 8-10 inches. Like yesterday
though, would not be surprised if an isolated area does receive close
to that 8 inch mark before mid week is over with the current setup.
Fortunately this area does have a sandy soils and thus a higher
flash flood guidance at 3-4 inches needed over 3 hours and this
rainfall seems to be more spread-out so although we are expecting
flooding concerns, not confident in widespread issues quite yet.
Outside of the flooding potential, the wedge looks to hang on into
the beginning of the week resulting in highs on Monday in the low to
mid 70s. This will be well below normal for this time of year at 15
degrees below normal. By mid to late week we should see the trough
begin to swing eastward resulting in a return to a more normal
summer pattern with scattered thunderstorms and increasing
temperatures (although still staying below 90 for now).
Hernandez
&&
.AVIATION...
(00Z TAFS)
Issued at 724 PM EDT Sat Aug 2 2025
Current MVFR cigs prevail at all sites with sct SHRA and iso TSRA
largely confined to CSG/MCN at this time. Sct SHRA will remain
possible Sunday morning at all sites with patchy -DZ also likely.
Cigs will deteriorate to IFR by 05-06Z with cigs as low as LIFR
possible, especially after 09-10Z. Slow improvement toward MVFR is
likely to hold off until 17-19Z with sct -SHRA remaining possible
through the period. Iso -TSRA is most probable at CSG/MCN. Winds
will remain E with speeds 10-15 kts.
//ATL Confidence...00Z Update...
Medium confidence on cig timing and SHRA timing.
High confidence on winds.
RW
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 73 79 66 74 / 50 60 60 70
Atlanta 74 82 68 73 / 50 60 60 60
Blairsville 68 78 63 69 / 40 70 60 60
Cartersville 72 85 68 76 / 50 70 70 60
Columbus 76 91 72 80 / 40 80 80 80
Gainesville 72 77 66 72 / 50 50 60 60
Macon 71 88 69 77 / 50 80 70 70
Rome 71 85 68 77 / 40 70 80 60
Peachtree City 72 84 68 74 / 40 70 70 60
Vidalia 76 90 71 78 / 40 70 70 80
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...07
LONG TERM....Hernandez
AVIATION...RWHazardous weather outlook, Aug 2, 9:29 PM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 929 PM EDT Sat Aug 2 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040130- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 929 PM EDT Sat Aug 2 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... Scattered thunderstorms will bring locally heavy rainfall to portions of the area, especially northwest and western Georgia, overnight. Rainfall amounts of 1-3 inches with locally higher could lead to localized flash flooding through early Sunday morning in these areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated to scattered showers and thunderstorms are expected, especially during the afternoon and evening hours, through Thursday. Persistent rainfall through next week could pose a flooding threat, particularly in central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Aug 2, 10:14 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1014 PM EDT Sat Aug 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Flash Flood 3 E Mill Creek 34.73N 84.99W
08/02/2025 Whitfield GA Emergency Mngr
Report of flooding near the intersection of
Foster Road and Dublin Way with water
entering home.
&&Local storm report, Aug 2, 10:16 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1016 PM EDT Sat Aug 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM Flash Flood 2 SW Dalton 34.75N 84.99W
08/02/2025 Whitfield GA Emergency Mngr
Report of flooding along Dug Gap Road
between Coffey Drive and Hackney Drive with
the southbound lane blocked.
&&Local storm report, Aug 2, 10:29 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1029 PM EDT Sat Aug 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM Flash Flood 3 NNE Dalton 34.81N 84.95W
08/02/2025 Whitfield GA Public
Report of flooding and stalled vehicles
along Cleveland Highway near Dawnville Road.
&&Local storm report, Aug 2, 10:38 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1038 PM EDT Sat Aug 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM Flash Flood 3 E Coosa 34.27N 85.28W
08/02/2025 Floyd GA Dept of Highways
Report from GA511 of flooding along State
Route 20 near Salem Drive, with the road
closed.
&&Local storm report, Aug 2, 10:45 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1045 PM EDT Sat Aug 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Flash Flood 1 S Dalton 34.75N 84.97W
08/02/2025 Whitfield GA Emergency Mngr
Report of flooding along Conway Street with
water over 3 feet deep across it.
&&Special weather statement, Aug 2, 10:47 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1047 PM EDT Sat Aug 2 2025
GAZ019-030-030315-
Polk GA-Floyd GA-
1047 PM EDT Sat Aug 2 2025
...A strong thunderstorm will impact portions of southwestern Floyd
and northwestern Polk Counties through 1115 PM EDT...
At 1047 PM EDT, a strong thunderstorm was near Forney. This storm was
nearly stationary.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Cave Spring and Etna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3416 8537 3406 8531 3395 8539 3396 8540
3413 8543
TIME...MOT...LOC 0247Z 312DEG 1KT 3409 8541
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:38 PM EDT | Special Weather Statement | FFC | Whitfield | 37 min |
| Aug 2, 8:52 PM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 4 hr |
| Aug 2, 9:38 PM EDT | Flash Flood Warning | FFC | Chattooga, Floyd | 3 hr |
| Aug 2, 10:47 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Aug 3, 7:48 AM EDT | River Flood Warning | FFC | Whitfield | 12 hr |
| Aug 3, 8:09 AM EDT | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 3 days |
| Aug 3, 8:14 AM EDT | Flash Flood Warning | FFC | Newton, Rockdale, Walton | 5 hr |
| Aug 3, 9:27 AM EDT | River Flood Warning | FFC | Gwinnett | 7 hr |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.